Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 16, 2021, 3:57 PM MDT for Union County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:57 PM MDT (21:57 UTC)
- Expired
- Jul 16, 2021, 4:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 200 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
783
WWUS85 KABQ 162157
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
357 PM MDT Fri Jul 16 2021
NMZ227-228-230-162230-
Far Northeast Highlands-Union County-Johnson and Bartlett Mesas
Including Raton Pass-
357 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 430 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Farley, or 26 miles southwest of Des Moines,
moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3644 10381 3622 10410 3622 10412 3648 10433
3660 10413
TIME...MOT...LOC 2157Z 305DEG 14KT 3645 10412
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:58 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 16, 2:58 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 258 PM MDT Fri Jul 16 2021 .SYNOPSIS... An active Monsoon thunderstorm pattern will persist through the next seven days. The pattern will favor central and western New Mexico through the weekend and into early next week, then will shift to favor mostly just western portions of the area from mid to late next week. Locally heavy rainfall and flash flooding will continue as threats each day, especially over and downstream of the more recent burn scars. Daytime temperatures will continue to be near to slightly below normal. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... The upper high continues to degrade this evening before strengthening and taking firmer shape overnight. Its center will shift north towards the Four Corners on Saturday, allowing abundant moisture to be pulled up from the south. PWATs increase on Saturday afternoon, ranging between 0.75 to 1.00 inches across northern zones and 1.25 to 1.50 inches in southern zones. Likewise, an uptick in theta-e is expected alongside pockets of moderate instability. Regions of higher theta-e favor the southwest zones and high terrain in the early afternoon before expanding in coverage across the eastern plains. As such, concentrated PoPs early along the high terrain with anticipation showers and thunderstorms would later migrate and/or initiate in these favored areas. Influence of the upper high will once again plague storm motion, causing erratic and slow movement. Given the high PWATs, locally heavy rainfall will be possible and a Flash Flood Watch may be warranted in future updates. Otherwise, overnight lows will be near to above average with daytime highs near to below average. LONG TERM...(SUNDAY THROUGH FRIDAY)... The upper high will be centered over or just north of Grand Junction CO by Sunday, with above normal PWATs in place over our area and an active day expected. Northeasterly steering flow favor the central mountain chain westward, with the Rio Grande Valley and both the Albuquerque and Santa Fe Metros in the path of storms moving off of the higher terrain. Locally heavy rainfall and flash flooding will be a continued threat Sunday, especially over and near the more recent burn scars. The mid level ridge axis is forecast to pivot west over the area Sunday night into Monday, bringing drier air in the mid levels and dropping PWATs significantly. Monday looks to be a relative down day in terms of storm coverage. The 12Z medium range model solutions are excited about Tuesday, bringing PWATs back to or slightly above normal with easterly flow in the lower levels of the atmosphere. Expect another active couple of days Wed/Thu as an easterly wave/low passes over our area with the upper high remaining to our north. Daytime temperatures will remain at or slightly below normal through the weekend and into early next week, but are forecast to dip a little more from mid to late week as the easterly wave/low brings added moisture and lower pressure heights. 12/11 && .FIRE WEATHER... Continued monsoon moisture will dampen fire weather concerns for the foreseeable future. Showers and thunderstorms will increase in coverage Saturday, bringing the possibility of locally heavy rainfall. Slow storm motions and abundant moisture will create the potential for flash flooding across recent burn scars and areas that have already received repeated bouts of precipitation. 12 && .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms dominate the afternoon TAF cycle once again, with storms initiating across the high terrain before spreading to adjacent valleys. High pressure over NM will weaken and degrade, causing storm motions to be erratic and slow-moving, creating locally heavy rainfall in addition to gusty downburst winds. Brief MVFR cigs/vsbys will be possible in and around stronger storms. Activity is expected to continue into the overnight hours, diminishing after 06Z areawide but a few storms could linger through 09Z. Drier air will limit convective potential across northwest portions of the state but a stray shower or thunderstorm cannot be ruled out. 12 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 67 95 66 95 / 20 20 10 20 Dulce........................... 54 90 54 90 / 60 50 40 40 Cuba............................ 58 87 58 84 / 50 50 40 60 Gallup.......................... 58 89 59 88 / 40 50 40 50 El Morro........................ 55 83 56 83 / 50 60 20 60 Grants.......................... 59 86 59 87 / 50 60 20 50 Quemado......................... 57 82 57 84 / 70 80 40 60 Magdalena....................... 61 83 62 85 / 30 50 20 60 Datil........................... 56 82 56 81 / 50 70 40 60 Reserve......................... 57 88 57 88 / 50 80 40 60 Glenwood........................ 63 90 63 90 / 40 70 40 60 Chama........................... 50 81 50 83 / 60 60 40 50 Los Alamos...................... 62 83 61 83 / 50 60 20 60 Pecos........................... 58 83 57 83 / 30 60 30 60 Cerro/Questa.................... 52 81 52 83 / 50 70 20 60 Red River....................... 48 69 48 75 / 40 70 30 60 Angel Fire...................... 43 74 43 74 / 40 70 30 60 Taos............................ 53 86 53 86 / 40 70 20 60 Mora............................ 54 78 53 78 / 30 70 30 60 Espanola........................ 62 90 62 90 / 40 60 20 40 Santa Fe........................ 62 87 61 84 / 40 60 20 60 Santa Fe Airport................ 60 90 60 88 / 40 60 20 50 Albuquerque Foothills........... 69 88 67 90 / 30 50 20 50 Albuquerque Heights............. 69 91 69 91 / 30 30 20 40 Albuquerque Valley.............. 66 94 66 93 / 30 30 20 30 Albuquerque West Mesa........... 69 93 68 92 / 30 40 20 40 Belen........................... 67 93 68 93 / 30 30 20 30 Bernalillo...................... 65 93 65 94 / 30 40 20 40 Bosque Farms.................... 65 93 66 93 / 30 30 20 30 Corrales........................ 66 94 66 93 / 30 40 20 40 Los Lunas....................... 65 93 66 93 / 30 30 20 30 Placitas........................ 66 90 65 88 / 30 50 20 50 Rio Rancho...................... 68 92 67 92 / 30 40 20 40 Socorro......................... 68 94 68 93 / 30 30 20 40 Sandia Park/Cedar Crest......... 63 86 62 82 / 40 50 20 60 Tijeras......................... 64 89 63 86 / 40 50 20 60 Edgewood........................ 60 88 60 86 / 40 50 30 50 Moriarty/Estancia............... 59 89 59 86 / 30 50 20 40 Clines Corners.................. 59 85 58 81 / 40 60 30 50 Mountainair..................... 61 85 60 84 / 40 50 20 60 Gran Quivira.................... 60 86 60 83 / 40 50 20 60 Carrizozo....................... 66 89 66 87 / 30 60 20 50 Ruidoso......................... 58 83 56 77 / 20 70 20 60 Capulin......................... 57 84 57 83 / 30 60 30 50 Raton........................... 56 87 56 86 / 30 60 30 40 Springer........................ 57 89 58 86 / 40 60 30 50 Las Vegas....................... 56 83 55 80 / 30 60 30 60 Clayton......................... 64 91 63 88 / 20 40 30 30 Roy............................. 61 88 61 84 / 30 50 30 40 Conchas......................... 66 94 66 90 / 30 30 30 30 Santa Rosa...................... 65 91 64 87 / 30 30 30 40 Tucumcari....................... 69 97 68 91 / 30 30 30 20 Clovis.......................... 66 92 66 89 / 20 30 40 20 Portales........................ 68 92 68 89 / 20 30 20 20 Fort Sumner..................... 69 95 68 89 / 20 20 20 20 Roswell......................... 70 96 71 92 / 20 20 20 20 Picacho......................... 65 88 65 86 / 20 50 20 30 Elk............................. 61 84 60 82 / 20 50 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ208-209-241. &&
Hazardous weather outlook, Jul 16, 3:33 AM MDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 333 AM MDT Fri Jul 16 2021 NMZ201>241-171100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 333 AM MDT Fri Jul 16 2021 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today through the evening with the southwestern and northern mountains of New Mexico observing more numerous storms. Storm motions will be slow and rainfall could become locally heavy. This may lead to localized areas of flash flooding, especially over and near recent wildfire burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are expected each afternoon and evening over much of western and central New Mexico. Storm motions will remain slow with a continued threat of locally heavy rainfall, small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their observed rainfall amounts and any signs of flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Special weather statement, Jul 16, 1:18 PM MDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Albuquerque NM 118 PM MDT Fri Jul 16 2021 NMZ226-239-162000- Eastern Lincoln County-South Central Mountains- 118 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 200 PM MDT... At 118 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Arabela, or 27 miles northeast of Ruidoso, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Tinnie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3350 10534 3358 10523 3345 10502 3330 10520 TIME...MOT...LOC 1918Z 331DEG 13KT 3349 10524 KJ
Special weather statement, Jul 16, 2:00 PM MDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Albuquerque NM 200 PM MDT Fri Jul 16 2021 NMZ215-228-162045- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 200 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND SOUTHWESTERN COLFAX COUNTIES UNTIL 245 PM MDT... At 200 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Black Lake, or 27 miles east of Taos, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Angel Fire, Ocate and Ojo Feliz. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3636 10523 3641 10501 3615 10477 3603 10517 TIME...MOT...LOC 2000Z 338DEG 10KT 3633 10510 KJ
Special weather statement, Jul 16, 2:02 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 202 PM MDT Fri Jul 16 2021 NMZ239-162045- Eastern Lincoln County- 202 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 245 PM MDT... At 202 PM MDT, Doppler radar was tracking a strong thunderstorm near Tinnie, or 30 miles east of Ruidoso, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Tinnie and Sunset. This includes Highway 380 near Mile Marker 107. && LAT...LON 3342 10528 3349 10508 3324 10491 3314 10521 TIME...MOT...LOC 2002Z 338DEG 9KT 3339 10515 KJ
Special weather statement, Jul 16, 2:25 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
225 PM MDT Fri Jul 16 2021
NMZ227-230-162115-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
225 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
315 PM MDT...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm near
Des Moines, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Des Moines and Folsom.
This includes Highway 64 between Mile Markers 383 and 390.
&&
LAT...LON 3688 10336 3659 10358 3676 10391 3699 10396
3700 10371
TIME...MOT...LOC 2025Z 283DEG 32KT 3684 10380
KJSpecial weather statement, Jul 16, 3:13 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 313 PM MDT Fri Jul 16 2021 NMZ215-228-162200- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 313 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 400 PM MDT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Ocate, or 17 miles west of Wagon Mound, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Mora County. This includes Interstate 25 near Mile Marker 369. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3602 10515 3613 10501 3601 10473 3583 10496 TIME...MOT...LOC 2113Z 309DEG 9KT 3603 10502 KJ
Special weather statement, Jul 16, 3:57 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
357 PM MDT Fri Jul 16 2021
NMZ227-228-230-162230-
Far Northeast Highlands-Union County-Johnson and Bartlett Mesas
Including Raton Pass-
357 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 430 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Farley, or 26 miles southwest of Des Moines,
moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3644 10381 3622 10410 3622 10412 3648 10433
3660 10413
TIME...MOT...LOC 2157Z 305DEG 14KT 3645 10412
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 34 min |
| Jul 15, 6:51 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Jul 16, 12:27 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 16, 12:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jul 16, 12:52 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Jul 16, 1:14 PM MDT | Special Weather Statement | ABQ | Colfax | 46 min |
| Jul 16, 1:18 PM MDT | Special Weather Statement | ABQ | Lincoln | 42 min |
| Jul 16, 2:00 PM MDT | Special Weather Statement | ABQ | Mora | 45 min |
| Jul 16, 2:02 PM MDT | Special Weather Statement | ABQ | 43 min | |
| Jul 16, 2:25 PM MDT | Special Weather Statement | ABQ | Union | 50 min |
| Jul 16, 3:01 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 3 hr |
| Jul 16, 3:13 PM MDT | Special Weather Statement | ABQ | Mora | 47 min |
| Jul 16, 3:29 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 16, 4:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 16, 4:36 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 3 hr |
| Jul 16, 5:41 PM MDT | Areal Flood Advisory | ABQ | Valencia | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.